Thunderstorm Wind, Shiawassee
- When
- June 18, 9:40 AM EST
- Where
- Shiawassee County, 0.51 mi E of Laingsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.900, -84.340
A small tree was reported down.
A few severe thunderstorms developed south of M-59.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A few severe thunderstorms developed south of M-59.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 18, 9:10 AM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1010 AM EDT MON JUN 18 2012 .UPDATE... CONVECTIVE COMPLEX WHICH TRACKED THROUGH LAKE MICHIGAN WAS ELEVATED AND BASED AROUND 725 MB...PER 12Z GRB SOUNDING. THE 725 MB THETA-E RIDGE WAS NORTH TO SOUTH ORIENTED...EXPLAINING THE SOUTHWARD PUSH. MODELS SHOW THIS LAYER PUSHING EAST DURING THE DAY...IN A SLIGHTLY WEAKENED STATE. THE COMPLEX DID WEAKEN...BUT IS NOW CYCLING BACK...AS LOW LEVEL INSTABILITY INCREASES. STRONG WIND SIGNATURE SEEN IN THE MID LEVELS...WHICH HAS HEIGHTENED OUR CONCERN FOR POSSIBLE DAMAGING WINDS AS THE COMPLEX WORKS THROUGH SOUTHEAST MICHIGAN OVER THE NEXT SEVERAL HOURS. && .AVIATION...ISSUED 712 AM EDT MON JUN 18 2012 //DISCUSSION... THE CONVECTIVE COMPLEX OVER CENTRAL LAKE MICHIGAN AT PRESS TIME IS EXPECTED TO MAKE IT INTO SE MICHIGAN BY LATE MORNING. THE LATEST OBSERVATIONS COMPARED TO MODEL OUTPUT SUGGEST THE COMPLEX IS RIDING THE LEADING EDGE OF STRONG LOW LEVEL MOISTURE TRANSPORT UNDER ADVECTION OF STEEPER LAPSE RATES ALOFT. HIGH RESOLUTION RAPID UPDATE MODEL OUTPUT ALSO INDICATES THE LOW LEVEL JET WILL BE SLOW TO WEAKEN DURING THE ONSET OF DIURNAL HEATING AND THAT SYSTEM RELATIVE INFLOW WILL REMAIN ADEQUATE TO SUSTAIN THE COMPLEX FOR A WHILE. THE TERMINAL FORECASTS DO REPRESENT A GENERAL WEAKENING TREND FROM THE MBS AREA INTO THE DTW AREA BUT WITH CONSIDERABLE UNCERTAINTY MAINLY DUE TO THE POTENTIAL FOR NEW SURFACE BASED DEVELOPMENT NEAR DTW BY MID AFTERNOON. TONIGHT, THE NEXT CYCLE OF DIURNAL STORM DEVELOPMENT OVER THE UPPER MIDWEST COULD BRUSH THROUGH THE MBS REGION BY LATE EVENING. OTHERWISE, A MODERATE SOUTHWEST WIND WILL CONTINUE TO PUMP WARM AND HUMID AIR INTO THE REGION THAT WILL TEND TO DIRECT ANY NEW NOCTURNAL STORM COMPLEXES THROUGH THE NORTHERN GREAT LAKES. FOR DTW...TWO SCENARIOS SEEM PLAUSIBLE FOR THUNDERSTORM TRENDS TODAY, THE FIRST BEING THE ONGOING COMPLEX WILL HOLD TOGETHER ENOUGH TO AFFECT DTW BY EARLY AFTERNOON. THE SECOND SCENARIO IS THAT THE MORNING COMPLEX WILL DISSIPATE AND/OR DEVELOP TO THE NORTH AND EAST OF DTW LEAVING OUTFLOW TO INTERACT WITH THE WARM FRONT IN SUPPORT OF NEW STORMS LATER IN THE DAY. LEANING TOWARD THE MCS, OR SOME WEAKENED FORM OF IT, MAKING IT INTO THE AREA SOONER RATHER THAN LATER. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE IN THUNDERSTORM TIMING AND INTENSITY THIS AFTERNOON. && .PREV DISCUSSION...ISSUED 359 AM EDT MON JUN 18 2012 SHORT TERM... TODAY AND TONIGHT THE MAIN CONCERN IN THE FORECAST TODAY THROUGH TONIGHT WILL BE WITH THE EVOLUTION OF CONVECTION. THE ONGOING MCS OVER WISCONSIN AND WHETHER OR NOT IT WILL SURVIVE INTO OUR AREA IS THE IMMEDIATE CONCERN FOLLOWED BY THE IMPACTS IT COULD HAVE ON ADDITIONAL DEVELOPMENT ALONG THE WARM FRONT LATER TODAY INTO THIS EVENING. OBSERVATIONS AND MODEL ANALYSIS FIELDS INDICATE THE MCS DEVELOPED OVER MINNESOTA LAST EVENING WITH THE ONSET OF THE LOW LEVEL JET OUT AHEAD OF A BROAD REGION OF LOW PRESSURE OVER THE PLAINS. THE NORTHEAST TRACK OF THE MAIN SURFACE LOW INTO NORTHERN ONTARIO DURING THE MORNING WILL DIRECT THE 40-50 KNOT LOW LEVEL JET EASTWARD LEADING TO STRONG LOW TO MID LEVEL THETA-E ADVECTION INTO LOWER MICHIGAN AS STRONG WESTERLY FLOW ALOFT ADVECTS CONTRIBUTES TO THE STEEPENING OF MID LEVEL LAPSE RATES AND LENGTHENS THE WIND SHEAR PROFILE. THIS WILL HELP SUSTAIN THE SYSTEM AND/OR LEAD TO NEW CONVECTION DUE TO THE DESTABILIZING EFFECT OF THE STRONG LOW LEVEL MOISTURE TRANSPORT. NAM12 AND RAPID REFRESH MODEL OUTPUT INDICATE MUCAPE BUILDING INTO THE RANGE 1500-2000 J/KG BY AFTERNOON BUT WITH A SHARP WEST TO EAST GRADIENT OVER LOWER MICHIGAN. THIS INTRODUCES THE MAIN SOURCE OF UNCERTAINTY AS BEING HOW FAR SOUTH AND EAST THE MCS WILL BE ABLE TO SURVIVE AND/OR NEW ELEVATED DEVELOPMENT WILL REACH, NOT TO MENTION ITS IMPACTS ON SURFACE BASED STORMS THAT COULD DEVELOP DURING THE AFTERNOON AS THE WARM FRONT MOVES THROUGH LOWER MICHIGAN. JUDGING BY THE PACE OF THE MCS ON RADAR COMPARED TO MODEL DEPICTIONS OF THE EASTWARD PROGRESS OF THE THETA-E RIDGE, THE SYSTEM COULD OUTPACE THE BEST INSTABILITY LEADING TO SOME WEAKENING ON THE EASTERN FLANK OR A DIVE SOUTH BEFORE REACHING THE INTERSTATE 69 CORRIDOR IN SE MICHIGAN. THIS MAY OCCUR WHILE NEW ELEVATED ACTIVITY DEVELOPS TOWARD THE EAST THROUGH THE NORTHERN THUMB. A COMPLEX INTERACTION OF SOUTHWARD MOVING OUTFLOW AND THE WARM FRONT PUSHING NORTHWARD WILL THEN SUPPORT AT LEAST SCATTERED COVERAGE OF SURFACE BASED STORMS DURING PEAK HEATING SOUTH OF INTERSTATE 69. FOR NOW, THE SPC OUTLOOK INCLUDING TRI CITIES AND NORTHERN THUMB IN SLIGHT RISK LOOKS GOOD WITH POTENTIAL FOR SURFACE BASED SUPERCELL MODES FARTHER SOUTH SUGGESTING CONDITIONS APPROACHING SEVERE OVER THE REST OF SE MICHIGAN INTO THIS EVENING. ADDITIONAL SURFACE BASED CONVECTION THAT IS SHOWN IN MODEL DATA TO DEVELOP OVER THE UPPER MIDWEST LATE IN THE DAY COULD BRUSH THE SAGINAW VALLEY AND NORTHERN THUMB LATER TONIGHT BEFORE THE ATMOSPHERE BECOMES INCREASINGLY CAPPED. MODEL DEPICTIONS OF 700 MB TEMPERATURE RISING TO AROUND 12C ADD SOME CONFIDENCE THAT ANY NEW NOCTURNAL DEVELOPMENT WILL BE CONFINED TO THE NORTHERN GREAT LAKES BY SUNRISE TUESDAY MORNING. LONG TERM...TUESDAY THROUGH NEXT SUNDAY THE LONGWAVE PATTERN WILL UNDERGO SOME NOTICEABLE CHANGES THROUGH THE UPCOMING WEEKEND. VERY WARM MIDWEEK AIRMASS WILL BE DISPLACED BY A COLD FRONT ON THURSDAY WHICH WILL BE FOLLOWED BY NW FLOW AND COOLER CONDITIONS THROUGH THE WEEKEND. STRONG RIDGE AMPLIFICATION WILL TAKE PLACE ON TUESDAY OVER THE EASTERN CONUS AS THE NEXT STRONG MID-LEVEL SHORTWAVE MAKES LANDFALL OVER THE PACIFIC NW. THE SHORTWAVE EMBEDDED IN THE 100+KT JET WILL DIG THE TROUGH OVER THE ROCKIES FURTHER AIDING THE BUILDING RIDGE. TEMPS WILL RISE QUICKLY TUESDAY AS DEEP LAYER SW FLOW WILL WARM THE MAJORITY OF THE ATMOSPHERIC COLUMN. ALL THE MODELS ARE SHOWING 500MB HEIGHTS RISING OVER 590 DM BY 00Z WEDNESDAY. INCREASED MAX TEMPS A DEGREE OR SO OVER THE WESTERN CWA BUT RELUCTANT TO GO AS HIGH AS SOME GUIDANCE SUGGESTS...95+. REASON BEING THERE IS SOME CONCERN ABOUT POTENTIAL CLOUD COVER LINGERING INTO THE AFTERNOON HOURS ESPECIALLY OVER THE SAGINAW VALLEY ASSOCIATED WITH A WARM FRONT DRAPED ACROSS CENTRAL/NORTHERN MI. THE RIDGE AXIS WILL MOVE TOWARD THE EASTERN LAKES FOR WEDNESDAY BUT WILL PROVIDE LITTLE RELIEF AS DEEP SW FLOW WILL STILL BE ONGOING AND 500MB HEIGHTS ARE STILL ADVERTISED CLOSE TO 590 DM. THE AFOREMENTIONED SHORTWAVE WILL LIFT FROM THE NORTHERN PLAINS TOWARD HUDSON BAY ON WEDNESDAY WHICH WILL THEN PULL A COLD FRONT THROUGH THE STATE ON THURSDAY. AS OF NOW IT LOOKS LIKE AN AFTERNOON FRONTAL PASSAGE WHICH MEANS MAX TEMPS WILL BE A CHALLENGE AS THERE WILL BE SOME DEGREE OF DIURNAL HEATING ALLOWING TEMPS TO LIKELY REACH INTO THE MID 80S. ANY DELAY IN THE FROPA WILL LEAD TO TEMPS BEING ADJUSTED UPWARD ESPECIALLY ACROSS THE SAGINAW VALLEY. THE FRONT APPEARS TO WANT TO BEHAVE AS THE LAST FEW HAVE WITH A GENERAL WEAKEN TREND AS IT APPROACHES SE MI DUE TO THE FACT THE PARENT LOW WILL BE DISPLACED WELL TO THE NORTH WITH THE BULK OF THE FORCING. MODELS ARE ADVERTISING A JET MAX OVER NORTHERN LOWER MI WHICH MAY REACH BEFORE THE FRONT EXITS EAST ALLOWING SOME FLARE UP OF CONVECTION. STILL ENOUGH LOW LEVEL MOISTURE IN PLACE WITH THE WEAKENING FRONT AND CONVERGENCE TO ALLOW A CHANCE OF THUNDERSTORMS FOR THE AREA. LONGWAVE PATTERN THEN RECONFIGURES FOR THE WEEKEND AS LONGWAVE TROUGH SETS UP OVER THE WEST COAST. THIS WILL RESULT IN A VERY AMPLIFIED RIDGE DEVELOPING OVER THE NORTHERN PLAINS...WHICH IN TURN WILL STALL OUT THE UPPER LOW RESIDING OVER EASTERN CANADA. THIS PATTERN PLACES MI UNDER NW FLOW WHICH WILL BRING A COOLER AIRMASS INTO THE STATE...DROPPING MAX TEMPS TO AOB NORMAL FOR THIS TIME OF YEAR. IT WILL ALSO OPEN THE DOOR FOR A FEW ROUNDS OF CONVECTION THROUGH THE WEEKEND AS MID/UPPER LEVEL ENERGY PASSES THROUGH THE NW FLOW OVER THE REGION...IN ADDITION TO POSSIBLE MCS ACTIVITY. MARINE... A WEAKENING MCS WILL PASS THROUGH THE REGION LATE THIS MORNING BRINGING SHOWERS AND POSSIBLY THUNDERSTORMS WITH IT. A FRONTAL BOUNDARY CURRENTLY DRAPED ACROSS THE OHIO VALLEY WILL THEN LIFT BACK NORTH AS A WARM FRONT THIS AFTERNOON. THIS WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH TONIGHT. STORMS WILL BE MOST ACTIVE OVER NORTHERN LAKE HURON THROUGH TUESDAY...ALTHOUGH A CHANCE EXISTS FOR STORMS TO DEVELOP OVER AREAS TO THE SOUTH AS WELL. TEMPERATURES WILL BE ON THE RISE TUESDAY AND WEDNESDAY BEFORE THE NEXT COLD FRONT ARRIVES THURSDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE.......SF AVIATION.....BT SHORT TERM...BT LONG TERM....DRK MARINE.......DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1000 AM EDT MON JUN 18 2012 MIZ047>049-053>055-060>063-068>070-191100- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 1000 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED LATE THIS MORNING INTO THIS AFTERNOON...AND THERE IS A CHANCE OF SEVERE WEATHER WITH THIS STORMS. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARD BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE OF ONE INCH HAIL AND HEAVY RAINFALL. STORM MOTION WILL BE SOUTHEAST 35 MPH. LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES WILL PULL HOT AND HUMID AIR BACK INTO SOUTHEAST MICHIGAN TODAY THROUGH TONIGHT. THE ADVANCEMENT OF THIS AIR MASS WILL SUPPORT THUNDERSTORMS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. MIZ075-076-082-083-191100- WASHTENAW-WAYNE-LENAWEE-MONROE- 1000 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH A SLIGHT RISK OF SEVERE WEATHER. DAMAGING WIND GUSTS AROUND 60 MPH WILL BE THE PRIMARY HAZARD BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE OF ONE INCH HAIL AND HEAVY RAINFALL. STORM MOTION WILL BE SOUTHEAST AT 35 MPH. LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES WILL PULL HOT AND HUMID AIR BACK INTO SOUTHEAST MICHIGAN TODAY THROUGH TONIGHT. THE ADVANCEMENT OF THIS AIR MASS WILL SUPPORT THUNDERSTORMS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LHZ361>363-421-422-441-462-191100- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 1000 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED BY LATE MORNING WITH A SLIGHT RISK OF SEVERE WEATHER...MAINLY BETWEEN 10 AM AND 4 PM. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARD BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE OF ONE INCH HAIL AND HEAVY RAINFALL. STORM MOTION WILL BE WEST TO EAST AT 30 MPH. LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES WILL PULL HOT AND HUMID AIR BACK INTO SOUTHEAST MICHIGAN TODAY THROUGH TONIGHT. THE ADVANCEMENT OF THIS AIR MASS WILL SUPPORT THUNDERSTORMS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ442-443-463-464-191100- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1000 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH A SLIGHT RISK OF SEVERE WEATHER. WIND GUSTS AROUND 60 MPH WILL BE THE PRIMARY HAZARD BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE OF ONE INCH HAIL AND HEAVY RAINFALL. STORM MOTION WILL SOUTHEAST AT 35 MPH. LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES WILL PULL HOT AND HUMID AIR BACK INTO SOUTHEAST MICHIGAN TODAY THROUGH TONIGHT. THE ADVANCEMENT OF THIS AIR MASS WILL SUPPORT THUNDERSTORMS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1014 AM EDT MON JUN 18 2012 MIZ047-048-181515- BAY-MIDLAND- 1014 AM EDT MON JUN 18 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 1012 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF COLEMAN TO 17 MILES SOUTHWEST OF SANFORD...MOVING EAST AT 45 MPH. WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SANFORD AND EDENVILLE BY 1020 AM EDT... MIDLAND BY 1030 AM EDT... BENTLEY BY 1035 AM EDT... AUBURN BY 1040 AM EDT... PINCONNING AND LINWOOD BY 1045 AM EDT... KAWKAWLIN BY 1050 AM EDT... ESSEXVILLE AND BAY CITY BY 1055 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1040 AM EDT MON JUN 18 2012 MIZ061-068-181545- GENESEE-LIVINGSTON- 1040 AM EDT MON JUN 18 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 1037 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF FLUSHING TO 22 MILES WEST OF FLUSHING TO 24 MILES NORTHWEST OF FOWLERVILLE...MOVING EAST AT 50 MPH. WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MONTROSE BY 1100 AM EDT... FOWLERVILLE AND SWARTZ CREEK BY 1105 AM EDT... MOUNT MORRIS AND CLIO BY 1110 AM EDT... PINCKNEY AND HOWELL BY 1115 AM EDT... GRAND BLANC AND FENTON BY 1120 AM EDT... HAMBURG AND BRIGHTON BY 1125 AM EDT... WHITMORE LAKE BY 1130 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
The Detroit radar (KDTX), 74 km away, was scanning. The volume nearest the first event began at 14:41 UTC.
7 thunderstorm wind. Local standard time, as filed.
A small tree was reported down.
Trees and powerlines reported down.
Trees and powerlines reported down.
A tree was reported blown down.
The Grosse Ile Bridge was closed due to wind damage.
Powerlines reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2012Every state in 2012This day in weather historyWarnings in Michigan, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383557, 383559, 383575, 383562, 383574, 383564, 383568.